MAUDE Adverse Event Report: ESTABLISHMENT LABS S.A. MOTIVA IMPLANTS; ROUND SILKSURFACE PLUS WITH QID

ESTABLISHMENT LABS S.A. MOTIVA IMPLANTS; ROUND SILKSURFACE PLUS WITH QID
Catalog Number RSD-380+Q
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Ptosis (2620)
Date of Event 08/30/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Clinically, apparent rotation more commonly occurs when an implant flips back to front the back surface of the implant becomes anterior.Patients with this problem usually report suddenly noticing a difference in the appearance of their breast(s).(ahmad & lista, 2017).Per our directions for use, each patient must receive the establishment labs s.A.¿motiva implants®: information for the patient¿ during her surgical consultation, it is the surgeons´ responsibility to ensure that the patient completely understands the information regarding the risks, benefits, and recommendations associated with silicone gel-filled breast implant surgery, as well as the complications typical of any type of surgery.This document is available in motiva® website: ifu.Motiva.Health.The instructions for use in the directions for use were reviewed, to determinate if there are indications that ensure the prevention and good handling of the product.For this event, it is considered that the information is suitable for the section of surgical precautions as follows: "anterior/posterior malposition, also called flipping, has been described to occur more frequently with cohesive gel implants.The shape of the breast is lost because the flat base of the implant is positioned anteriorly, deforming the breast of the patient.It has been reported in the literature that the interaction between breast envelopes, physical characteristics of the implant, and the pocket dissection is the cause of malposition.Other theories include the involution of the breast tissue.Regarding the implant characteristics, it has been associated with the presence or absence of texturing, the shape/profile of the implant, and the gel-filling ratio.Other factors such as infection, hematoma, capsular contracture, dissection, surgeon´s experience, physical activity, and external manipulation of the implant could potentially contribute to the development of this complication.T flipping can be treated with bimanual manipulation in the office and can be repeated in recurrent cases.However, in some cases, it may be necessary a revision surgery to reduce pocket dimensions".In addition, a review of the device history record was conducted, and it was concluded that there were no deviations in the manufacturing process of this device that would have caused or contibuted to this incident.When the investigation process is completed the applicable findings will be included in a supplemental medwatch.
 
Event or Problem Description
It was reported that a revision surgery was performed due to "weight loss and bilateral malposition (flipped)," as advised by the surgeon.During the procedure, a bubble was observed inside the implant; however, it was not the cause of the surgery.
 
Additional Manufacturer Narrative
A clinical evaluation of the report and the evidence presented was performed, and rotation was not confirmed due to insufficient clinical evidence.The reported device was returned for evaluation, and an initial visual inspection did not confirm the presence of bubbles, but a rupture was identified.A subsequent microscopic inspection revealed marks on the housing consistent with those produced by a sharp instrument, reproduced in our laboratory; this pattern is distinct from that resulting from a spontaneous tear in the implant housing.Elongation testing confirmed that the housing met international specifications.A complete review of the dhr for lot 22120086 was carried out, no deviation was found in the manufacturing processes.Review of complaint history for the reported lot number and sterilization run found no other similar complaints reported in the past.A definitive root cause could not be determined.Potential factors related to the manufacture of the device that may lead to rotation include, but are not limited to: rupture: improper technique.Damaged shell.Trauma.Rotation: dissection.Physical activity.External manipulation of the implant.Surgical factors.The instructions for use in the directions for use were reviewed, to determinate if there are indications that ensure the prevention and good handling of the product.For this event, it is considered that the information is suitable for the section of surgical precautions as follows: bubbles - during breast implant surgery, all devices should be thoroughly assessed for gel fracture, gel bubbles or any other device failures before being inserted into the patient¿s body.Do not insert an implant with gel fractures at any point, instead replace the implant with a new one.Rotation ¿ anterior/posterior rotation, also called flipping, has been observed more frequently with cohesive gel implants.The flat base of the implant is positioned anteriorly, deforming the breast of the patient.Proper placement and pocket dissection reduce the risk of occurrence.Flipping can be treated with bimanual manipulation in the office and can be done repeatedly in recurrent cases.However, in some cases, revision surgery may be necessary to reduce pocket dimensions.Literature has reported that the interaction between breast envelopes, the implant's physical characteristics, and pocket dissection could cause malposition.Other theories include the involution of breast tissue.Regarding implant characteristics, flipping has been associated with the presence or absence of texturing, implant shape/profile, and the gel-filling ratio (i.E., to what degree the implant has been filled).Other factors such as infection, hematoma/seroma, capsular contracture, dissection, surgeon¿s experience, physical activity, and external manipulation of the implant could potentially contribute to the development of this complication.Rupture ¿ breast implants rupture when the shell develops a tear or hole.Rupture can occur at any time after implantation but is more likely to occur the longer the implant is in place.The following may cause implants to rupture: damage by surgical instruments, implant stress and weakening during implantation, implant age and design, submuscular rather than subglandular location, the occurrence of post-operatory hematomas or seromas, folding or wrinkling of the implant shell, excessive force to the chest, trauma, compression during mammographic imaging, and severe capsular contracture.Silicone gel-filled implant ruptures are most often silent; this means that most of the time, neither the doctor nor the patient can determine with the physical examination if the implant has a tear or hole in the shell.The integrity of breast implants (and detection of gel fractures and/or silent ruptures) can be evaluated through several techniques.High-resolution ultrasound (hrus) is widely accepted by healthcare providers and patients for rupture diagnosis.Additionally, the usfda recommends magnetic resonance imaging (mri) surveillance with the first mri performed three years postoperatively and subsequent mris performed every two years after that.These recommendations may vary from country to country, so please provide the patient with additional guidance based on your country's current care standards.Establishment labs does not recommend closed capsulotomy for treating capsular contracture because it can cause implant rupture.Some symptoms may appear, such as lumps surrounding the implant or in the axilla, change or loss of size or shape of the breast or implant, pain, tingling, swelling, numbness, burning, or hardening of the breast.These symptoms are not specific to rupture and may also be experienced by patients who have capsular contracture.Some cases have been reported suggesting that silicone-implant leakage should be considered in the differential diagnosis of eosinophilia.· as no manufacturing, material or design issues were identified, no further investigation or additional actions are required at this time.· establishment labs will continue to monitor for similar complaints/trends.

Brand Name
MOTIVA IMPLANTS
Common Device Name
ROUND SILKSURFACE PLUS WITH QID
Manufacturer (Section D)
ESTABLISHMENT LABS S.A.
125 east de la guerra street
santa barbara 93101
Manufacturer (Section G)
ESTABLISHMENT LABS S.A.
building b-15, coyol free zone
alajuela,alajuela
Manufacturer Contact
susana hidalgo
125 east de la guerra street
santa barbara 93101
8003554164
MDR Report Key20372790
Report Number3012883202-2024-00037
Device Sequence Number14388999
Product Code FTR
UDI-Device Identifier07445161002747
UDI-Public(01)07445161002747(11)221210(17)271210
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberRSD-380+Q
Device Lot Number22120086
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/04/2024
Supplement Report FDA Received Date03/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/10/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown